Alert archive / Mississippi / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 358, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at May 14, 2003, 11:57 PM CDT for Jones County, Mississippi. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 14, 2003, 11:57 PM CDT (04:57 UTC)
- Expired
- May 15, 2003, 12:45 AM CDT
- In force
- 48 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
County Jones County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 5.0 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 595 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 1129 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 83 m²/s²
- 0-3 km storm-relative helicity
- 140 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 3.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KJAN 150457 SVRJAN MSC067-150545- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 1158 PM CDT WED MAY 14 2003 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... JONES COUNTY IN SOUTHEAST MISSISSIPPI * UNTIL 1245 AM CDT * AT 1158 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR LAUREL...MOVING EAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL... BE NEAR SANDERSVILLE AT 1210 AM CDT DAMAGING WINDS...HEAVY RAIN AND HAIL ARE LIKELY. SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES SUDDENLY. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AND BE READY TO ACT QUICKLY. LAT...LON 3178 8928 3160 8924 3167 8853 3183 8858 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 14, 10:55 PM CDT, 1 hour 2 minutes earlier.
Area forecast discussion, May 14, 10:55 PM CDT, 1 hour 2 minutes before
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE JACKSON MS 1055 PM CDT WED MAY 14 2003 THUNDERSTORM WATCH HAS EXPIRED FOR CENTRAL MISSISSIPPI AND HAS BEEN REISSUED FOR NORTHEAST LOUISIANA UNTIL 5 AM. SO HAVE REWORDED ZONES TO COMPLY. THE REST OF FORECAST APPEARS TO BE ON TRACK. .JAN... AR...FLOOD WATCH ARZ074-075...THROUGH 10 AM. LA...FLOOD WATCH LAZ007>009-015-016-023-025 THROUGH 10 AM. MS...FLOOD WATCH MSZ034>037-040>059-062>066 THROUGH 10 AM. 17
Hazardous weather outlook, May 14, 7:37 PM CDT, 4 hours 20 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 151200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 737 PM CDT WED MAY 14 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TODAY AND TONIGHT... ...THUNDERSTORMS... SHOWERS AND THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE THROUGH EARLY MORNING THURSDAY AS A COMPLEX OF THUNDERSTORMS MOVE EAST SOUTHEAST ALONG A RETREATING WARM FRONT. ISOLATED SEVERE THUNDERSTORMS ARE EXPECTED MAINLY SOUTH OF A LINE FROM LAKE VILLAGE ARKANSAS TO KOSCIUSKO MISSISSIPPI...WITH A SLIGHTLY HIGHER PROBABILITY BETWEEN I-20 AND HIGHWAY 84. THE MAIN CONCERN WITH THESE STORMS WILL BE DAMAGING WIND TO 60 MPH AND LARGE HAIL TO THE SIZE OF QUARTERS. ALL THUNDERSTORM ACTIVITY IS EXPECTED TO BE EAST OF THE REGION BY SUNRISE. THE WARM FRONT IS EXPECT TO LIFT NORTH OF THE AREA ON THURSDAY WITH ONLY SCATTERED THUNDERSTORMS POSSIBLE. NO SEVERE STORMS ARE EXPECTED AS AN UPPER RIDGE WILL BEGIN BUILDING IN...SUPPRESSING ANY SEVERE STORMS. ...FLOODING... FLOODING WILL BE POSSIBLE TONIGHT...MAINLY NORTH OF I-20...AS A LARGE THUNDERSTORM COMPLEX MOVES OVER THE REGION. INDIVIDUAL STORMS MAY REPEATEDLY TRACK OVER THE SAME AREAS...RESULTING IN LOCALIZED FLOODING. ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES WILL BE LIKELY IN THESE AREAS...HOWEVER ISOLATED AMOUNTS OF 3 TO 5 INCHES MAY BE POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... ...DAYS TWO AND THREE... SEVERE THUNDERSTORMS WILL ONCE AGAIN ENTER THE PICTURE FRIDAY AFTERNOON AND LAST THROUGH SATURDAY...AS POTENT UPPER LEVEL DISTURBANCE MOVES THROUGH THE REGION. THE MAIN SEVERE WEATHER RISKS WILL CONTINUE TO BE HAIL GREATER THAN THREE QUARTERS OF AN INCH...AND WIND GUSTS HIGHER THAN 60 MILES AN HOUR. STAY INFORMED TO UPDATED FORECASTS AND STATEMENTS REGARDING THIS DEVELOPING WEATHER SYSTEM. ...DAYS FOUR THROUGH SEVEN... STRONG THUNDERSTORMS ARE EXPECTED TO BE ONGOING EARLY SUNDAY MORNING...MAINLY OVER THE SOUTHEAST AREAS...AS A COLD FRONT PUSHES THROUGH. THE FRONT IS EXPECTED TO BE EAST OF THE REGION BY SUNDAY AFTERNOON...RESULTING IN A LOW RISK FOR HAZARDOUS WEATHER THROUGH WEDNESDAY. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...WILL LIKELY BE NEEDED THROUGH TONIGHT. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Local storm report, May 14, 10:06 PM CDT, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1006 PM CDT WED MAY 14 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1000 PM LA FLOODING
05/14/03 FRANKLIN SEVERAL SECONDARY ROADS
FLOODED IN THE NORTHERN
PARTS OF THE PARISH.
REPORTED BY FRANKLIN
PARISH SHERIFFS OFFICE.
0950 PM COLUMBIA MS WIND DAMAGE
05/14/03 MARION A FEW TREES DOWN ON
RICHLAND CREEK ROAD.
REPORTED BY MARION COUNTY
SHERIFFS OFFICE.Local storm report, May 14, 10:08 PM CDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1008 PM CDT WED MAY 14 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0945 PM MORGANTOWN MS 1.75 INCH HAIL
05/14/03 MARION REPORTED BY MARION COUNTY
SHERIFFS OFFICE.Local storm report, May 14, 10:29 PM CDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1029 PM CDT WED MAY 14 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0830 PM BROOKHAVEN MS WIND DAMAGE
05/14/03 LINCOLN A FEW TREES DOWN.
REPORTED BY BROOKHAVEN
MHP.Local storm report, May 14, 10:29 PM CDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE JACKSON MS
1029 PM CDT WED MAY 14 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0830 PM BROOKHAVEN MS WIND DAMAGE
05/14/03 LINCOLN A FEW TREES DOWN.
REPORTED BY
BROOKHAVEN/LINCOLN
CD OFFICE.Local storm report, May 14, 10:32 PM CDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1032 PM CDT WED MAY 14 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1015 PM MS NUMEROUS TREES DOWN ON
05/14/03 MARION COUNTY ROADS. REPORTED BY
SHERIFFS OFFICE.Local storm report, May 14, 11:20 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1120 PM CDT WED MAY 14 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1115 PM 2 SW UTICA MS 0.25 INCH HAIL
05/14/03 HINDS REPORTED BY HINDS COUNTY
EOC.The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 14, 7:08 PM CDT | Severe Thunderstorm Warning | JAN | Jefferson | 47 min |
| May 14, 7:19 PM CDT | Severe Thunderstorm Warning | JAN | Jefferson | 21 min |
| May 14, 7:30 PM CDT | Severe Thunderstorm Warning | JAN | Claiborne | 30 min |
| May 14, 8:10 PM CDT | Severe Thunderstorm Warning | JAN | Lincoln | 30 min |
| May 14, 9:15 PM CDT | Severe Thunderstorm Warning | JAN | Marion | 45 min |
| May 14, 9:48 PM CDT | Flash Flood Warning | JAN | Warren | 2 hr |
| May 14, 10:00 PM CDT | Severe Thunderstorm Warning | JAN | Marion | 45 min |
| May 14, 10:07 PM CDT | Tornado Warning | JAN | Marion | 43 min |
| May 14, 11:12 PM CDT | Severe Thunderstorm Warning | JAN | Copiah, Hinds | 58 min |
| May 14, 11:37 PM CDT | Tornado Warning | JAN | Copiah | 43 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.